Aa
Aa
A
A
A
Close
Avatar universal

Just find out about my hypothyriodism.

It got me out of a deployment to Iraq but It may get me kicked out of the army. My question is I keep on getting odd feelings in my chest, breathlessness, dizzyness and an inability to concentrate. It has only been 5 weeks on the meds at 50mcg. Right not I am getting a fairly good case of vertigo.

Is this **** normal?????

8 Responses
Sort by: Helpful Oldest Newest
649848 tn?1534633700
COMMUNITY LEADER
What are your latest thyroid test results?  TSH, Free T3 and Free T4 - along with the lab's reference ranges for each?  Also, have you had antibody testing to see if you have the autoimmune "Hashimoto's Thyroiditis"?  How about a thyroid ultra sound to check for goiter, nodules, etc?  

It does take 5-6 weeks for you to get the full effect of the med and 50 mcg is not a very high dose, but then it depends on your lab results.  If you could post those results, it would help the members to be able to assess your situation much better.  

I'd also be interested in the "odd feelings in your chest" -- what are they and do you  have heart problems?  Again, those feelings could depend on your lab results......
Helpful - 0
Avatar universal
I will have to get those results from home, it was my first test discovering this. I got the test because my hands started shaking so bad that I couldn't hold a plate without the food coming off of it. A laugh riot. Anyway the feeling in my chest is not painfull. Its like almost pin pricks. Very hard to discribe.

I am not having much luck concentrating this afternoon so excuse my sounding a little werid.

This really *****. My understanding is that my numbers are not that high...
Helpful - 0
649848 tn?1534633700
COMMUNITY LEADER
The numbers don't have to "that high" to produce symptoms, but they ARE important.  

I'm not familiar with the hands shaking, but that's interesting because I have a co-worker whose hands shake all the time.  Most people think he's having DT's, but I never thought so, even though I know he does drink some.......you just gave me something more to think about....laugh riot? I do hope you are being totally facitious or else you have a different sense of humor than I do...................lol

Not being able to concentrate (brain fog) is a typical hypo symptom.  I can identify with the "pin pricks" to a certain extent, but mine is more of "heaviness" with the pin pricks.  Do make sure you don't have underlying heart issues --- I just found out recently that *I* do, so some of what I was attributing to thyroid was actually heart issues.........

You are right --- this really s^ck$.........by the way -- welcome to the club..

Still need those numbers........lol
Helpful - 0
Avatar universal
tsh - 6.790 t4 - 7.3 t3 was not measured.

Earilier this year I was anemic as well. That resolved.
Helpful - 0
649848 tn?1534633700
COMMUNITY LEADER
Is that Free T4 or Total?  Total doesn't really tell much - you need the free because that's what's actually available to be converted to T3, which is what the body actually uses.  Also, what is the range of the T4?  Different labs use different ranges and/or units.  

Were you anemic as in low iron or vitamin b12/pernicious anemia?  Has your b12 been tested?

I'm sorry to keep answering your questions with more questions, but everything is relevant once we get on this merry-go-round.........

When are you scheduled for retest?  Be sure to ask for FREE T4, FREE T3 and TSH when you do get retested.  You should get retested approximately every 6 weeks until your thyroid levels have steadied AND your symptoms are gone.  

Most doctors don't like to test for Free T3, because they "assume" that by taking the T4 med, your body will convert that to T3 for actual use; however, there are some of us whose body doesn't work exactly the way the doctors think it should, and we actually need additional T3 med.  I'm on cytomel, along with my levothyroxine.

You don't say WHAT med you are on -- is it synthroid or generic levo?  Some people don't do well with the fillers in some of the med.  
Helpful - 0
Avatar universal
tsh 6.790 range .45 - 4.5
t4 7.3 range 4.5 - 12.0 it doesn't say free.
Helpful - 0
649848 tn?1534633700
COMMUNITY LEADER
Well, to answer your original question - is this **** normal?  I'd have to say yep, sorry, but it sure is. And no, your TSH isn't THAT high, BUT -- being hypo is being hypo -- sort of like, you can't be just a "little bit pregnant".   The thing is the feelings in your chest could be hyper - as in too much med, but the lack of concentration is certainly a sign of hypo.  

Is it safe to assume that your test results are from BEFORE beginning the med? When will you be retested?  If the lab report doesn't SAY Free T4 or FT4, then it's probably total and not a whole lot of use, as I explained in a response above.  

The thing is -- I really hesitate to say much about chest issues, because I think you need to know if there's anything wrong with your heart.  As I said --- *I* have pounding heart, palps, etc and blamed it on thyroid issues, only to recently find out that I *do* have heart issues....so I really believe you should take that question back to your doctor.  

When you have blood work done again, make sure you ask specifically for FREE T4, FREE T3, and TSH.  
Helpful - 0
Avatar universal
thanks.

Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.